MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. CARPAL POLY. SIZE 1. STANDARD; PROSTHESIS, WRIST, 3 PART METAL-PLASTIC-METAL ARTICULATION, SEMI-CONSTRAINED

ASCENSION ORTHOPEDICS, INC. CARPAL POLY. SIZE 1. STANDARD; PROSTHESIS, WRIST, 3 PART METAL-PLASTIC-METAL ARTICULATION, SEMI-CONSTRAINED
Catalog Number 348291E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a wrist prothesis surgery that had been performed on an unknown date, the patient experienced lack of motion.This adverse event will be treated by a future revision surgery.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4) this complaint was opened by smith+nephew to document a reported patient complication that includes reference to the use of a smith+nephew product without evidence of a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
CARPAL POLY. SIZE 1. STANDARD
Common Device Name
PROSTHESIS, WRIST, 3 PART METAL-PLASTIC-METAL ARTICULATION, SEMI-CONSTRAINED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20559099
Report Number3002788818-2024-00113
Device Sequence Number8821307
Product Code JWJ
UDI-Device Identifier00885556856017
UDI-Public885556856017
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K132250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number348291E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown